Tag Archives: side effects

It was worth a shot…

I started hallucinating this morning. I’m guessing it was the meds, since hallucinations aren’t a normal thing for me… it was quite disturbing; black holes were opening up around me, and everything got distorted. The worst was the first one. It came up in front of me while I was driving to work. It took me a few to figure out what happened, and I slammed on my brakes to avoid hitting the car in front of me once I realized it hadn’t just disappeared. 

Needless to say, the other side effects adding up with the hallucinations is enough for me to call it quits on this med. It was worth a shot, but it’s clearly not something my body can handle. 

I text the nurse this am, ultimately telling her I was stopping the med. She’s ok with that. I might try one of the other two next time I see her, but I’m not convinced it’s worth it… I guess we’ll see after we talk in person. 


 Fun with meds (<–sarcasm) 

So… that new med I started is having a strange effect. I’m not sure I know how to describe it… 6 days in, and it feels like my brain is short-circuiting itself. I’m simultaneously experiencing a brain fog/wanting to sleep, and racing thoughts/insomnia/feeling hyper. It’s a very strange combination. My brain feels like it’s buzzing, but also like it’s stuck in thick mud… it doesn’t make sense though, because the two feelings shouldn’t be able to happen at once. They’re contradictory… 

I’m not sure I’m explaining it right, but I don’t really have words for this experience. 

L sees an improvement. I’ve moved off the couch and started doing things again, only I feel like I can’t stop. A few days ago, it was that agitated depression. Today it feels almost hypomanic (but through mud)… 

My brain is running circles around itself. In one moment, I can’t shut my thoughts off as they race around with the million things I need to do; in the next, I can’t stay awake another minute, and I can’t form words or sentences that make much sense (even just in thought). 

I feel like I’ve taken a massive dose of sedative and a massive dose of an upper, and they are both working full-strength at the same time. One takes over for a bit, then the other overpowers it. They go back and forth like that all day & night. 

I’m toying with the idea of at least telling the APRN what’s going on, but then I wonder if I’m not just being anxious about it all… I’ve crashed so hard on meds in the past, but I can’t remember if it felt like this. Maybe this is just my body adjusting to the med, and things will calm down shortly… but what if things don’t calm down? What if they get worse, and I miss the warning signs? I definitely don’t want to end up hospitalized again. It’s such a horrid experience, and they just push more meds. That would be the last thing I need…

Other than the psych side-effects, two of the physiological side effects are sticking out as noticeable. The main one is that my heart rate is definitely up by about 30bpm on average (it’s high to begin with). The other is not really one I care to talk about, but it’s sufficiently annoying…

I dunno. 

Maybe I should just text her to describe the brain buzzing/brain fog thing? Even if for no other reason than to express my frustrations about it… I might not be bothering her if Dr C were not away this week, but not having that other objective set of eyes makes me nervous… maybe just schedule the text for tomorrow so it doesn’t go to her at midnight, and hopefully feel better about at least having mentioned it to her? I dunno…